Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 23, 2022, 10:28 PM CDT for Castro County, Texas. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2022, 10:28 PM CDT (03:28 UTC)
- Expired
- May 24, 2022, 12:00 AM CDT
- In force
- 92 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Castro County, TX
The radar
The Amarillo radar (KAMA), 94 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897
WGUS54 KLUB 240328
FFWLUB
TXC069-240500-
/O.NEW.KLUB.FF.W.0003.220524T0328Z-220524T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lubbock TX
1028 PM CDT Mon May 23 2022
The National Weather Service in Lubbock has issued a
* Flash Flood Warning for...
Western Castro County in the panhandle of Texas...
* Until midnight CDT.
* At 1028 PM CDT, Doppler radar indicated slow-moving thunderstorms
producing very heavy rain across the warned area. Between 3 and 6
inches of rain have fallen. Additional rainfall amounts of 1 to 3
inches are possible in the warned area as additional thunderstorms
move slowly over the area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Dimmitt, Summerfield and Easter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3475 10218 3445 10218 3438 10228 3438 10253
3449 10253 3451 10253 3455 10253 3465 10253
3475 10253 3475 10237 3475 10223
FLASH FLOOD...RADAR INDICATED
$$
DWK3 follow-up statements
674
WGUS74 KLUB 240353
FFSLUB
Flash Flood Statement
National Weather Service Lubbock TX
1053 PM CDT Mon May 23 2022
TXC069-240500-
/O.CON.KLUB.FF.W.0003.000000T0000Z-220524T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Castro TX-
1053 PM CDT Mon May 23 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT
FOR WESTERN CASTRO COUNTY...
At 1053 PM CDT, Doppler radar indicated slow-moving thunderstorms
producing very heavy rain across the warned area. Between 3 and 6
inches of rain have fallen. Additional rainfall amounts of 1 to 2
inches are possible in the warned area as additional thunderstorms
move slowly over the area. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Dimmitt and Easter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3475 10218 3445 10218 3438 10228 3438 10253
3449 10253 3451 10253 3455 10253 3468 10253
3475 10224 3475 10223
FLASH FLOOD...RADAR INDICATED
$$
DWK779
WGUS74 KLUB 240423
FFSLUB
Flash Flood Statement
National Weather Service Lubbock TX
1123 PM CDT Mon May 23 2022
TXC069-240500-
/O.CON.KLUB.FF.W.0003.000000T0000Z-220524T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Castro TX-
1123 PM CDT Mon May 23 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT
FOR WESTERN CASTRO COUNTY...
At 1123 PM CDT, Doppler radar indicated thunderstorms producing very
heavy rain across the warned area. Between 3 and 6 inches of rain
have fallen, with the West Texas Mesonet site in Dimmitt recording
0.38 inches of rain in only 5 minutes. Additional rainfall amounts
up to 1 inch are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Dimmitt and Easter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3475 10218 3445 10218 3438 10228 3438 10253
3449 10253 3451 10253 3455 10253 3468 10253
3475 10224 3475 10223
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
DWK797
WGUS74 KLUB 240452
FFSLUB
Flash Flood Statement
National Weather Service Lubbock TX
1152 PM CDT Mon May 23 2022
TXC069-240502-
/O.EXP.KLUB.FF.W.0003.000000T0000Z-220524T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Castro TX-
1152 PM CDT Mon May 23 2022
...FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT FOR
WESTERN CASTRO COUNTY...
The heaviest rain has exited the area. Therefore, the Flash Flood
Warning will be allowed to expire. While flash flooding is no longer
expected to pose a threat, localized minor flooding may persist.
Please use caution while driving as flooding is harder to see at
night.
LAT...LON 3475 10218 3445 10218 3438 10228 3438 10253
3449 10253 3451 10253 3455 10253 3468 10253
3475 10224 3475 10223
$$
DWKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 23, 6:43 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 23, 6:43 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 643 PM CDT Mon May 23 2022 .AVIATION... Scattered thunderstorms west of KPVW will affect that terminal within the first hour or two of the valid time and may possibly build southward toward KLBB. KCDS will be affected by the thunderstorms later this evening. Some question at this time as to whether there will be additional thunderstorms fill in behind the first round. Confidence higher in showers and MVFR and possibly IFR conditions developing with a cold front late tonight. && .PREV DISCUSSION... /issued 206 PM CDT Mon May 23 2022/ SHORT TERM... The forecast for this afternoon and tonight remains on track. Please reference the mesoscale discussion issued at 1051 AM CDT for detailed information. Convection is expected to be ongoing during the early morning hours Tuesday across the Caprock and Rolling Plains from both the departing MCS and the frontogenetically-forced convection moving in from the northwest. Severe-caliber gusts up to 50 kt will be possible within the deepest cores, though the main overnight hazard will be heavy rainfall resulting in localized flash flooding. The cold front will scour out low-level moisture with most of the wrap- around showers/thunderstorms remaining displaced north of the CWA, with the surface cyclone positioning in vicinity of the northwestern Permian Basin by 24/12Z. PoPs have been lowered significantly beyond 24/18Z area-wide, with most of the CWA dry by 21Z tomorrow excluding the southern South and Rolling Plains, and the eastern Rolling Plains, given some degree of uncertainty with respect to the timing of frontal passage. STG-SVR thunderstorms will be possible in the afternoon across the southern and eastern zones, though convection will quickly exit the CWA by the early evening. Cloud cover will begin to clear out in the southwestern zones first, though the northerly breeze/magnitude of CAA will keep temperatures cool to mild, ranging from the lower 60s across the extreme southwestern TX PH and into the middle 70s in the southern South and Rolling Plains. LONG TERM... Frontal-driven convection is likely to clear the forecast area by or very early into the Tuesday evening portion of the forecast as the upper trough axis will be shifting to the east of the area leaving increasing subsidence in its wake while low level focus will shift south with the front and thunderstorm outflow. Dry northwesterly flow aloft and a reinforced cool post-frontal air mass will result in one more pleasant day before the quick transition back to a hot and dry pattern begins. A fairly high-amplitude ridge over the intermountain West at the end of the day Thursday will migrate eastward, its axis centered over the forecast area Friday night, will lead to increasing temperatures Thursday and Friday. However, peak temperatures are not expected until the Saturday to Monday period when deep southwesterly flow moves onto the southern High Plains, allowing for a hot air mass building over New Mexico to get shifted eastward across the southern High Plains while also adding a downslope component to the heating. Widespread triple-digit high temperatures continue to look likely Saturday and Sunday, and now Monday as well, especially for areas east of the Caprock escarpment and the southern half of the South Plains. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, May 23, 11:46 AM CDT, 10 hours 42 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1146 AM CDT Mon May 23 2022 TXZ021>044-241700- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1146 AM CDT Mon May 23 2022 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Thunderstorms, some severe, are expected to form along the Texas and New Mexico state line this afternoon. Initially, thunderstorms will be capable of producing large hail to around half dollar size in addition to damaging winds across the Caprock. Thunderstorms will transition into a line by the middle to late afternoon hours while moving west to east across the Caprock and into the Rolling Plains, with an increasing potential for wind damage with a few swaths of winds between 60 to 70 mph possible. Locally heavy rainfall is expected as well, with some locations receiving two inches or greater of rainfall which may result in localized instances of flash flooding. Additional strong to severe thunderstorms will be possible overnight across the region as a cold front moves in from the northwest, capable of producing locally heavy rainfall into the morning hours Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Shower and thunderstorm chances will continue Tuesday. Some storms could be strong to severe with locally heavy rainfall also possible across the Caprock and Rolling Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 23, 9:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
952 PM CDT MON MAY 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL 4 W SHALLOWATER 33.69N 102.06W
05/23/2022 E1.00 INCH LUBBOCK TX TRAINED SPOTTER
&&
EVENT NUMBER LUB2200036
DWKLocal storm report, May 23, 9:54 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
954 PM CDT MON MAY 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND DMG 2 S PEP 33.79N 102.56W
05/23/2022 HOCKLEY TX TRAINED SPOTTER
POWER POLES BLOWN DOWN AT THE INTERSECTION OF FM 597
AND FM 303.
&&
EVENT NUMBER LUB2200037
DWKLocal storm report, May 23, 9:55 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
955 PM CDT MON MAY 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND DMG 2 NW COBLE 33.62N 102.53W
05/23/2022 HOCKLEY TX TRAINED SPOTTER
POWER POLES SNAPPED.
&&
EVENT NUMBER LUB2200038
DWKLocal storm report, May 23, 10:02 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1002 PM CDT MON MAY 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HAIL 7 NNW SMYER 33.68N 102.20W
05/23/2022 E1.00 INCH HOCKLEY TX TRAINED SPOTTER
2 TO 3 INCHES OF ACCUMULATED QUARTER-SIZED HAIL ON THE
GROUND.
&&
EVENT NUMBER LUB2200039
DWKLocal storm report, May 23, 10:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1008 PM CDT MON MAY 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD 6 SE WHITHARRAL 33.68N 102.26W
05/23/2022 HOCKLEY TX TRAINED SPOTTER
FLOODING REPORTED ALONG FM 1294 EAST OF FM 2640.
&&
EVENT NUMBER LUB2200040
DWKLocal storm report, May 23, 10:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1011 PM CDT MON MAY 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST 2 SSW MULESHOE 34.21N 102.74W
05/23/2022 M67 MPH BAILEY TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB2200041
DWKThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:13 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb, Parmer | 46 min |
| May 23, 7:13 PM CDT | Tornado Warning | LUB | Bailey, Cochran, Hockley, Lamb | 32 min |
| May 23, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 61 min |
| May 23, 7:40 PM CDT | Tornado Warning | LUB | Bailey, Cochran, Hockley, Lamb | 35 min |
| May 23, 8:08 PM CDT | Flash Flood Warning | LUB | Bailey, Cochran, Hockley, Lamb | 2 hr |
| May 23, 8:11 PM CDT | Tornado Warning | LUB | Bailey, Cochran, Hockley, Lamb | 34 min |
| May 23, 8:29 PM CDT | Areal Flood Advisory | LUB | Parmer | 2 hr |
| May 23, 8:29 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 31 min |
| May 23, 8:37 PM CDT | Tornado Warning | LUB | Cochran, Hockley | 38 min |
| May 23, 8:57 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 33 min |
| May 23, 8:58 PM CDT | Tornado Warning | LUB | Hockley | 32 min |
| May 23, 9:13 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb, Parmer | 47 min |
| May 23, 9:23 PM CDT | Tornado Warning | LUB | Hockley | 37 min |
| May 23, 9:27 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 16 min |
| May 23, 9:32 PM CDT | Areal Flood Advisory | LUB | Castro | 56 min |
| May 23, 9:53 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock | 67 min |
| May 23, 9:58 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 47 min |
| May 23, 10:17 PM CDT | Areal Flood Advisory | LUB | Lubbock | 58 min |
| May 23, 10:37 PM CDT | Special Weather Statement | LUB | Castro | 23 min |
| May 23, 10:42 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 48 min |
| May 23, 11:07 PM CDT | Areal Flood Advisory | LUB | Bailey, Lamb | 3 hr |
| May 23, 11:34 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 56 min |
| May 24, 12:08 AM CDT | Areal Flood Advisory | LUB | Hale, Lamb | 4 hr |
| May 24, 12:23 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 67 min |
| May 24, 1:08 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale | 52 min |
| May 24, 1:31 AM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 59 min |
| May 24, 2:58 AM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 47 min |
| May 24, 4:07 AM CDT | Areal Flood Advisory | LUB | Lubbock | 41 min |
| May 24, 5:22 AM CDT | Areal Flood Advisory | LUB | Hockley, Lubbock | 68 min |
| May 24, 6:24 AM CDT | Areal Flood Advisory | LUB | Lubbock | 96 min |
| May 24, 4:04 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 56 min |
| May 24, 4:15 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 60 min |
| May 24, 4:25 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 50 min |
| May 24, 4:47 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry, Yoakum | 28 min |
| May 24, 4:48 PM CDT | Special Weather Statement | LUB | Lynn, Terry | 57 min |
| May 24, 4:51 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 54 min |
| May 24, 5:14 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 61 min |
| May 24, 5:15 PM CDT | Areal Flood Advisory | LUB | Cochran, Hockley, Lubbock | 2 hr |
| May 24, 5:25 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 50 min |
| May 24, 5:32 PM CDT | Flash Flood Warning | LUB | Hockley, Lubbock, Lynn, Terry | 3 hr |
| May 24, 5:43 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 13 min |
| May 24, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 61 min |
| May 24, 5:51 PM CDT | Tornado Warning | LUB | Crosby | 24 min |
| May 24, 6:03 PM CDT | Flash Flood Warning | LUB | Crosby, Dickens | 2 hr |
| May 24, 6:10 PM CDT | Tornado Warning | LUB | Crosby | 18 min |
| May 24, 6:11 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 34 min |
| May 24, 6:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 31 min |
| May 24, 6:23 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 52 min |
| May 24, 6:44 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Crosby, Dickens, Garza, Kent, King and 1 more | 31 min |
| May 24, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 16 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.